Advanced Search
Article Contents
Article Contents

Weak structural stability of pseudo-monotone equations

Abstract Related Papers Cited by
  • The inclusion $\beta(u)\ni h$ in $V'$ is studied, assuming that $V$ is a reflexive Banach space, and that $\beta: V \to {\cal P}(V')$ is a generalized pseudo-monotone operator in the sense of Browder-Hess [MR 0365242]. A notion of strict generalized pseudo-monotonicity is also introduced. The above inclusion is here reformulated as a minimization problem for a (nonconvex) functional $V \!\times V'\to \mathbf{R} \cup \{+\infty\}$.
        A nonlinear topology of weak-type is introduced, and related compactness results are proved via De Giorgi's notion of $\Gamma$-convergence. The compactness and the convergence of the family of operators $\beta$ provide the (weak) structural stability of the inclusion $\beta(u)\ni h$ with respect to variations of $\beta$ and $h$, under the only assumptions that the $\beta$s are equi-coercive and the $h$s are equi-bounded.
        These results are then applied to the weak stability of the Cauchy problem for doubly-nonlinear parabolic inclusions of the form $D_t\partial\varphi(u) + \alpha(u) \ni h$, $\partial\varphi$ being the subdifferential of a convex lower semicontinuous mapping $\varphi$, and $\alpha$ a generalized pseudo-monotone operator. The technique of compactness by strict convexity is also used in the limit procedure.
    Mathematics Subject Classification: 35K60, 49J40, 58E.


    \begin{equation} \\ \end{equation}
  • [1]

    H. W. Alt and S. Luckhaus, Quasilinear elliptic-parabolic differential equations, Math. Z., 183 (1983), 311-341.doi: 10.1007/BF01176474.


    A. Ambrosetti and C. Sbordone, $\Gamma$-convergenza e G-convergenza per problemi non lineari di tipo ellittico, Boll. Un. Mat. Ital. (5), 13 (1976), 352-362.


    H. Attouch, Variational Convergence for Functions and Operators, Pitman, Boston, 1984.


    V. Barbu, Nonlinear Differential Equations of Monotone Types in Banach Spaces, Springer, Berlin, New York, 2010.doi: 10.1007/978-1-4419-5542-5.


    G. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures, North-Holland, Amsterdam, 1978.


    L. Boccardo and F. Murat, Remarques sur l'homogénéisation de certains problèmes quasi-linéaires, Portugal. Math., 41 (1982), 535-562.


    A. Braides, $\Gamma$-Convergence for Beginners, Oxford University Press, Oxford, 2002.doi: 10.1093/acprof:oso/9780198507840.001.0001.


    A. Braides and A. Defranceschi, Homogenization of Multiple Integrals, Oxford University Press, Oxford, 1998.


    H. Brezis, Équations et inéquations non linéaires dans les espaces vectoriels en dualité, Ann. Inst. Fourier (Grenoble), 18 (1968), 115-175.doi: 10.5802/aif.280.


    H. Brezis, Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1973.


    H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer, New York, 2011.


    F. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Amer. Math. Soc., Providence, R. I., (1976), 1-308.


    F. Browder and P. Hess, Nonlinear mappings of monotone type in Banach spaces, J. Functional Analysis, 11 (1972), 251-294.doi: 10.1016/0022-1236(72)90070-5.


    C. Castaing and M. Valadier, Convex Analysis and Measurable Multifunctions, Vol. 580. Springer-Verlag, Berlin-New York, 1977.


    V. Chiadò Piat, G. Dal Maso and A. Defranceschi, G-convergence of monotone operators, Ann. Inst. H. Poincaré, Anal. Non Linéaire, 7 (1990), 123-160.


    D. Cioranescu and P. Donato, An Introduction to Homogenization, Oxford Univ. Press, New York, 1999.


    G. Dal Maso, An Introduction to $\Gamma$-Convergence, Birkhäuser, Boston, 1993.doi: 10.1007/978-1-4612-0327-8.


    E. De Giorgi and T. Franzoni, Su un tipo di convergenza variazionale, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8), 58 (1975), 842-850.


    N. Dunford and J. Schwartz, Linear Operators, Vol. I. Interscience, New York, 1958.


    I. Ekeland and R. Temam, Analyse Convexe et Problèmes Variationnelles, Dunod Gauthier-Villars, Paris, 1974.


    S. Fitzpatrick, Representing monotone operators by convex functions, Workshop/Miniconference on Functional Analysis and Optimization (Canberra, 1988), Proc. Centre Math. Anal. Austral. Nat. Univ., Austral. Nat. Univ., Canberra, 20 (1988), 59-65.


    G. Francfort, F. Murat and L. Tartar, Homogenization of monotone operators in divergence form with x-dependent multivalued graphs, Ann. Mat. Pura Appl. (4), 188 (2009), 631-652.doi: 10.1007/s10231-009-0094-9.


    N. Fusco and G. Moscariello, On the homogenization of quasilinear divergence structure operators, Ann. Mat. Pura Appl., 146 (1987), 1-13.doi: 10.1007/BF01762357.


    N. Fusco and G. Moscariello, Further results on the homogenization of quasilinear operators, Ricerche Mat., 35 (1986), 231-246.


    P. Hartman and G. Stampacchia, On some non linear elliptic differential functional equations, Acta Math., 115 (1966), 271-310.doi: 10.1007/BF02392210.


    P. Hess, Variational inequalities for strongly nonlinear elliptic operators, J. Math. Pures Appl., 52 (1973), 285-297.


    Hu and N. S. Papageorgiou, Handbook of Multivalued Analysis, Vol. I, Kluwer, Dordrecht, 1979.


    A. D. Ioffe and V. M. Tihomirov, Theory of Extremal Problems, North-Holland, Amsterdam, 1979.


    V. V. Jikov, S. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer, Berlin, 1994.doi: 10.1007/978-3-642-84659-5.


    N. Kenmochi, Nonlinear operators of monotone type in reflexive Banach spaces and nonlinear perturbations, Hiroshima Math. J., 4 (1974), 229-263.


    Le and V. Khoi, A range and existence theorem for pseudomonotone perturbations of maximal monotone operators, Proc. Amer. Math. Soc., 139 (2011), 1645-1658.doi: 10.1090/S0002-9939-2010-10594-4.


    J. Leray and J. L. Lions, Quelques résultats de Visik sur les problèmes elliptiques non linéaires par les méthodes de Minty-Browder, Bull. Soc. Math. France, 93 (1965), 97-107.


    J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Dunod, Paris, 1969.


    J. L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, Vol. I. Springer, Berlin, 1972. (French edition: Dunod, Paris 1968)


    P. Marcellini, Periodic solutions and homogenization of nonlinear variational problems, Ann. Mat. Pura Appl., 117 (1978), 139-152.doi: 10.1007/BF02417888.


    G. J. Minty, Monotone (nonlinear) operators in Hilbert space, Duke Math. J., 29 (1962), 341-346.doi: 10.1215/S0012-7094-62-02933-2.


    A. Pankov, G-Convergence and Homogenization of Nonlinear Partial Differential Equations, Kluwer, Dordrecht, 1997.


    U.E. Raĭtum, On G-convergence of quasilinear elliptic operators with unbounded coefficients, (Russian) Dokl. Akad. Nauk SSSR, 261 (1981), 30-34.


    T. Roche, R. Rossi and U. Stefanelli, Stability results for doubly nonlinear differential inclusions by variational convergence, SIAM J. Control Optim., 52 (2014), 1071-1107.doi: 10.1137/130909391.


    J. Simon, Compact sets in the space $L^p(0,T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.doi: 10.1007/BF01762360.


    S. Spagnolo, Sulla convergenza di soluzioni di equazioni paraboliche ed ellittiche, Ann. Scuola Norm. Sup. Pisa (3), 22 (1968), 571-597; errata, ibid. (3), 22 (1968), p673.


    L. Tartar, Course Peccot, Collège de France, Paris 1977. [Unpublished, partially written in Topics in the Mathematical Modelling of Composite Materials. (A. Cherkaev, R. Kohn, eds.) Birkhäuser, Boston, (1997), 21-43.]


    L. Tartar, The General Theory of Homogenization. A Personalized Introduction, Springer, Berlin; UMI, Bologna, 2009.doi: 10.1007/978-3-642-05195-1.


    R. Temam, Navier-Stokes equations. Theory and numerical analysis, North-Holland, Amsterdam-New York, 1979.


    A. Visintin, Strong convergence results related to strict convexity, Communications in P.D.E.s, 9 (1984), 439-466.doi: 10.1080/03605308408820337.


    A. Visintin, Models of Phase Transitions, Birkhäuser, Boston, 1996.doi: 10.1007/978-1-4612-4078-5.


    A. Visintin, Variational formulation and structural stability of monotone equations, Calc. Var. Partial Differential Equations, 47 (2013), 273-317.doi: 10.1007/s00526-012-0519-y.


    A. Visintin, Scale-transformations and homogenization of maximal monotone relations, with applications, Asymptotic Analysis, 82 (2013), 233-270.


    A. Visintin, An extension of the Fitzpatrick theory, Commun. Pure Appl. Anal., 13 (2014), 2039-2058.doi: 10.3934/cpaa.2014.13.2039.


    E. Zeidler, Nonlinear Functional Analysis and its Applications, Vol. II/B: Nonlinear Monotone Operators, Springer, New York, 1990.doi: 10.1007/978-1-4612-0985-0.

  • 加载中

Article Metrics

HTML views() PDF downloads(82) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint